Lower abdo pain post treatment

Hi lovelies - I finished chemorad for stage 1b3 in October 21 and had a clear PET CT in Jan.
I’ve just found myself back in hospital with very painful period pain - although obv nor period as I don’t have them anymore.
I also had a bit of blood in my poo.

I just feel so triggered coming back to hospital again and they are sending me for a CT. Super scared and worried.

This never ends does it?

I wish we were more supported and informed about life after treatment. Theres seems to be so many variations of the after effects of pelvic radiotherapy and what it does to our mental health!
I am keeping all crossed that what youre suffering is again late treatment effects and nothing more xxx

2 Likes

Absolutely, Shammy - no one wants late effect but we need to understand them and it needs to be talked about more and support given. The bladder, womb and bowel are so closely positioned that it’s probably really hard for us to tell where pain is coming from; blood in the poo does sound like there may be a bowel issue - I know we are ‘warned’ this can happen, but we’re not medically trained and we don’t know what these ‘issues’ are….

Silversterthecat, I hope the CT comes back with something that explains the pain and is treatable. We are thinking of you.

I have experienced a lot of IBS, stomach issues and even heartburn right up into the jaw (like they say with a heart attack) and after a long chat with the CNS they think this is just ‘late effects’ combined with the COVID in January. It seems there are many variations of ‘late effects’ and more needs to be done to understand this. X

1 Like

Ok CT came back normal. Such a relief.
They did say there was some free fluid in the pelvis but non specific. Not sure what that is or why I have the pain. They think it’s probably just an infection or colitis.

Ah - that would explain the pain. I hope they give you antibiotics if they think you’ve got an infection. I’m amazed you’ve got the results of your scan straight away. I guess that’s because you’re actually in hospital at the moment? All good wishes for a quick resolution and home again. Xx

Yes probably as I was in the hospital. Although I was in there 9 hrs! They think it’s viral so no antibiotics.

Do you know what free fluid means? I’ve googled (of course) but doesn’t really say anything definitive

I have fluid known as Hyometra - i think its spelled- in my uterus. I had cervical stenosis. My cervix is closed, was due to the tumour but now they think its because of scarring. This did give me pain that I would describe as a dull pressure type ache in the area I would’ve had period pain x

Hello everyone, I am a very worried Mam, my daughter had stage 3 cervical cancer! She had chemo, radiotherapy and brackitheropy between May and July last year, she was given the good news of all clear in October and then started having bowl problems 8n January but she coped with them, 2 weeks ago she started passing blood in her poo and really bad pains in her abdomen, she looked awful so we took her to the walk in centre, the6 checked her over and said she had a lower intestine infection, they gave her antibiotics and after a week she was good but it all started up again last night, I’m asking her to the walk in centre again when she gets home from work in about 10 minutes, but I’m jus5 so worried about her, has anyone else had these problems, many thanks for any help or advice, :smiling_face_with_three_hearts:

Dear Bettiboo,

Sorry this has happened to your daughter - I was also Stage 3 cervical cancer. Very pleased to hear that she has the all clear from the cancer, but sorry to hear about the bowel problems. The more medical literature I read the more I realise how common it is to have bowel problems following radiotherapy - and that they can come on over time - not just the initial bowel issues during treatment. Blood in the poo and abdominal pains are more common that we would like to see.

I’m a year out from my treatment. I haven’t had any blood, but my bowel issues have become more problematic in the last few months. I have all the symptoms of radiation enteritis - IBS like symptoms caused by radiotherapy. It sounds like your daughter may need a second course of antibiotics, if she was much better and then regressed. Please take her again to the centre. They do know about the radiotherapy there, I hope. I would also suggest she gets in touch with the CNS (her nurse specialist allocated to her) and requests a referral to the gastroenterology team. I found my bowel and stomach symptoms got worse after getting COVID, because we’re just very sensitive after the treatment. I hope they can advise something that can help her. I’ve got used to popping a paracetamol when I’m uncomfortable and the fatigue hits.

Hello!

Its seems that bowel issues after treatment is quite common. There’s a number of ladies here who talk about them. Also the bladder. Keep persisting with her doctors. It seems nowadays you need to fuss a bit to get them to take you seriously. Ive been lucky so far and havent needed to create a fuss but I most likely will have to.

Hi Bettiboo

I completed chemo-radio treatment for cc 5 years ago in 2017 and have had episodes blood in my poo and occasional abdominal discomfort/pain ever since. When I first complained about it my oncologist referred me for a flexible sigmoidoscopy which revealed I had a rectal fissure and radiation proctitis. Last year I had a colonoscopy because my bowel screening test (I’m in my 60s) result was postive for blood; luckily all that was found was a couple of small benign polyps.

I’m especially prone to abdominal discomfort/pain if I over exert myself. Maybe your daughter needs to be resting more? - it’s still early days, less than a year beyond treatment. Also certain foods can trigger abdominal issues - I can’t tolerate many types of bean (pulses) ever since my radiotherapy treatment. I agree with Jacks that she should call her CNS who will be able to make appropriate referrals.

x

1 Like

Thank you so much Jacks, Shammy and Jazza, we went to the walk in centre and they advised us to 5ish her to our local A&E as due to them already giving her medication the last time, because it has come back they are not able to help her again and they said it need# further looking into, so I took her up to our A&E a lovely Dr checked her over, had bloods taken and when the results came through he said her bloods were OK but he is worried about the inflammation and made a note for her to take to the Drs, he thinks she needs an urgent ultra-sound scan asap, he gave her codine for the pain and I took her to the Drs first thing this morning, all Drs still working from home but they said that they will get a Dr to call her so they can refer her for a scan asap, so just waiting for the dr to call her, the codine is working it’s magic and helping with the pain. Thank you all so much for your kind messages, I’m so sorry to hear you have all gone through the same as my daughter, I hope you’re all ok and thank you again :smiling_face_with_three_hearts::smiling_face_with_three_hearts::smiling_face_with_three_hearts:

1 Like

It’s all so worrying isn’t it and I echo what the other ladies have said in that there needs to be much more education around this and told that these things can happen. We shouldn’t have to shout and scream to get heard.
When I was going through chemorad whenever I had issues the rad onc would say it was the chemo and the med onc said it was the radiation! No one seemed to want to take responsibility.
My pain has completely gone now which is great but they have referred me for a colonoscopy to check things out which is fine by me. I’ve had that many invasive procedures at this point, what’s one more!?